Thursday, December 06, 2007

Steroid Diary: Dianabol


WEEK ONE

One of the many nice things about the steroid Dianabol is that it's only temporary. You take it for two weeks, your body gets all lumpy. You stop taking it and the lumps melt away.

It's very popular amongst body builders who are taking a course of serious steroids. These take a fortnight to kick in, so while you're waiting for the results, you pop some nice, friendly Dianabol.

Oh, that's the other nice thing about Dianabol. It's in tablet form. No icky injections. And it tastes slightly of vanilla. The reason it's in tablet form is that it's been tweaked so that it can pass through your liver without shredding it. Grown-up steroids haven't, so need to be injected into the muscle, which sounds like rather too much effort.

Sweetly, my nurse friend offers to come over and do the injections if I want to do proper steroids. I explain I've avoided visiting continents just to miss a jab. “Okay,” he says, “But the offer's there. I'm brilliant with an orange.”

So, friendly, temporary tablets it is.

Getting hold of them is a bit trickier than Clenbuterol, the wonder diet drug. It requires a bit of careful googling before a useful link pops up. Then I'm in an online pharmacy, and, after swapping some badly spelt emails with a guy called Joe, my Dianabol turns up.

£20 gets you 100 tablets of Russian Dianabol. I have to email Joe to check the dosage – my cyrillic isn't what it should be. Like Vodka, Russian Dianabol is apparently the best – it's the best option, even on American sites. Mine comes from Kettering.

Now Clenbuterol has a streetname of Clen. Therefore, the streetname for Dianabol should be Diana. Sadly, it is D-Bol, a name which appears on jokey bodybuilding t-shirts that are fucking hilarious, I can tell you. Incidentally, how fabulous is it that I'm taking something with a streetname? They'll be dead impressed at my flower-arranging class.

Four tablets later, and I've started my course. You take it in the morning, you go to the gym... and nothing much happens for a few days.

The side-effects of steroids are what I'm really interested in – do they make you mental? Will my liver pack up? Will my hair fall out? Will my balls shrink? Will I get breasts?

The answer is... not really. After a week, and six visits to the gym, things are looking pretty good. The whippetty thinness of Clenbuterol has gone, replaced by a bulky look that in a certain light is a bit... puffy. My arms aren't exactly ripped. More overstuffed. Like a sofa.

I'm spending so long checking out the results in the gym shower that I'm getting looked at. Not by the strangely hunky Latvuanian hotel porter, but by the weird guy who even naked manages to look like a Geography teacher. Fascinatingly, he always dries himself with kitchen towel.

Anyway, it had been an interesting gym session. I was doing something repetitive with a barbell, and suddenly realised my arms looked like an anatomical drawing. There were biceps doing their bulgy thing, and some lumpy triceps flexing away, and that weird third arm muscle group having a bit of a jive. Woof! To celebrate, I did some pull ups, just to prove to the puny weaklings that it could be done. And then I went home and watched cartoons to celebrate a wicked Friday night. And that brings us to the major side-effect...

WEEK TWO

My sex drive's died. It's been lovely having a holiday from it, really. But still, something's wrong when you find yourself sat on the sofa on a Friday night thinking “I could take the gun show clubbing, or I could just improve the tagging on my MP3s.”

Hmmn. Thanks to the internet, I set up a couple of dates for next week, and then get on with the serious business of going to the gym and eating protein. Actually, eating full stop. I am ravenously hungry, and I'm blaming the Dianabol. I'm gaining a bit of bulk, but it seems to be muscly bulk. Which is pleasing. I briefly wonder if I should get a new walk – perhaps even a gait.

If I was expecting roid rage, I've been disappointed. D-bol just makes me... frustrated. I'll be in a meeting, and if something isn't going my way I get a sudden urge to burst into tears. After this has happened twice I think, “oh god, I've become one of those women” and reach for the Beechams Kalms. Skippity skip, hello birds, hello sky etc.

Date number one is with a nuclear physicist in Shoreditch. “It's just a short walk from work,” he explains. There's a nuclear base in Clerkenwell? This is surprising knowledge. If the date doesn't go well, will he spike my drink?

Actually, the date doesn't go well. He's perfectly nice, but his profile claimed “athletic”. He's not, and he's wearing peach lacoste. My immediate reaction is “Cool, I wasn't really in the mood anyway and the barman was looking at me.”

Worse happens with the next date, a rather sweet young MA student in a hoody. He's charming, but I'm still not really in the mood. Still, a glass of wine later we're sat in the flat in front of the fire, and it seems silly not to. At which point, he takes off the hoody and expands.

It's like I've pulled a Slitheen. Where the fuck have you been hiding all that? I think. But your face is so pretty... and I have got your clothes off. How socially awkward. I'm struck with sudden inspiration. “Hey,” I say, “I'm feeling selfish. Can you just suck me off and go?”

He smirks. “Okay. Cool.”

Oh no. It really is true what they say - Treat men really badly and they love it. Previously, I would have taken a bumbling and honest approach. This is clearly better all round. Plus, if I stand at a certain angle, he still looks really pretty, and I can see myself flexing my muscles in the mirror. Ultimate Win.

And actually, afterwards I pour him another glass of wine and we talk. Turns out he went to Oxford as well, so we have a jolly chat about colleges and quads and ivy stuff.

After he's left I think “Thank goodness that's over. Now I can get on with watching TV.”


WHAT HAVE WE LEARNED?

So that's pretty much it for side-effects – I'm petulant, selfish, addicted to TV, a bit spotty, and don't fancy men much. I'm basically a teenage boy.

Otherwise, it's a great week, really. I lift a lot of weights, my chest gets impressively lumpy, I feel good about myself, I don't particularly feel like going out. On the other hand, apart from occasional teary moments, I feel fantastic. I'm confident, I'm smiling, I'm eating biscuits and striking up conversations with strangers. It turns out that this, sadly, is all a side-effect. This is fascinating for my research, but makes me vow not to make any important decisions while I'm behaving like an estate agent.

It is at this point that we should ponder asthmatics. I went drinking with one the other week, and he told me that as a child, he'd get put on steroids for his ashtma. The reward was an instant six pack. It is at this point I think “ashtmatics get all the luck – clenbuterol was invented for them, they get steroids, and they get let off cross country running.” Then I remember that they're probably allergic to cats and figure it's not so great.

So much for Dianabol, really. It's left me in great shape and feeling brilliant. So, I head off for a week in the middle of nowhere in Scotland, and over the holiday my body steadily deflates, like a balloon left after a party. Oh well.

6 comments:

Lee said...

'Will my hair fall out? Will my balls shrink? Will I get breasts?'

How will we tell?

Skip said...

oh, the day that happens is the day you're nice to me.

craigjones1982 said...
This comment has been removed by a blog administrator.
rikki-rachelle said...

so does D-bol reduce your sex drive? Thats what I got from this, but I may be wrong, so I thought id ask directly. And also if it does, does your sex drive continue to be affected even after youve stopped taking it? My boyfriend is in a foregn country at the moment, and is taking D-Bol, and I am supposed to go visit him in a month, and I want him to have his sex drive. haha. Thanks.

Rémy said...

@ rikki-rachelle :
The effect of D-bol on sex-drive is different on each people.
Some experience a huge sex drive, other a lowered sex drive.

About the "temporary gains" of D-bol : it's bullshit ! The key to maintaint gains is in the PCT (Post Cycle Therapy). A proper PCT will actually make it able to keep almost all the gains.

S.B.C said...

nice story think u should have given it a longer go though. Dosgae was probably too low to give u the sex drive boost.

http://sorebuttcheeks.blogspot.com/